MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 BROVIAC CV CATHETER, SINGLE-LUMEN, 4.2F; CHRONIC CATHETERS

C.R. BARD, INC. (BASD) -3006260740 BROVIAC CV CATHETER, SINGLE-LUMEN, 4.2F; CHRONIC CATHETERS
Catalog Number 0600520
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260); Material Separation (1562); Stretched (1601); Material Protrusion/Extrusion (2979); Air/Gas in Device (4062)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a central venous catheter placement procedure, the outer layer of the larger caliber section near the clamp allegedly found with bubble formation.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records could not be performed.The device has not returned to the manufacturer for evaluation.However, photo was added.The investigation of the reported event is currently underway.Section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: two s/l repair catheters were returned for sample evaluation.Along with return sample two video was provided for review.Gross, visual, microscopic visual, tactile and functional evaluations were performed.In sample one upon infusion, leak and ballooning was noted on the center portion of the clamping sleeve while water was exiting the distal end of the catheter.A longitudinal split was made on the clamping sleeve where the ballooning was observed for further investigation.Upon split created, small amounts of water were observed exiting the split area.An infusion test was performed once again, and small leaks were observed exiting the split.A longitudinal split was further created until reaching the luer.The split clamping sleeve was inspected, and the inner lumen was found to have a complete circumferential break with jagged edges and a granular surface.In sample two upon infusion, ballooning was noted on the center portion of the clamping sleeve while water was exiting the distal end of the catheter.Further evaluation was performed on the catheter area where ballooning was noted.Hydrostatic pressure was applied.Upon infusion, ballooning was noted on the center portion of the clamping sleeve.Longitudinal split was made to the clamping sleeve where the ballooning was noted for further investigation.The split clamping sleeve was inspected, and the inner lumen was found to have a complete circumferential break with jagged edges and a granular surface on the proximal end.Also split was noted proximal to the distal end of the tissue cuff.Ballooning was noted in video review for two both the devices.Liquid bubble formation on the catheter was due to minute spilt in both the catheter.Therefore, the investigation is confirmed for the reported air and gas issue and identified, fracture, material separation, fluid leak, stretch and material protrusion issues for both the devices.The definitive root cause could not be determined based upon available information.Labelling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.B5, g3, h6 (device, component, method, result, conclusion).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient underwent a chronic catheter placement procedure using broviac cv catheter, single-lumen, 4.2f.During the procedure, the outer layer of the larger caliber section near the clamp was allegedly found bubble formation.There were no reported patient injury.

Brand Name
BROVIAC CV CATHETER, SINGLE-LUMEN, 4.2F
Common Device Name
CHRONIC CATHETERS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23308148
Report Number3006260740-2025-07814
Device Sequence Number14688049
Product Code LJS
UDI-Device Identifier00801741051807
UDI-Public(01)00801741051807(17)261128(10)HUHS1421
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K830256
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0600520
Device Lot NumberHUHS1421
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2025
Supplement Date Received by Manufacturer12/29/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date01/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown